MAUDE Adverse Event Report: BIOMET MICROFIXATION 1.5MM SYSTEM HIGH TORQUE (HT) CROSS-DRIVE SCREW

BIOMET MICROFIXATION 1.5MM SYSTEM HIGH TORQUE (HT) CROSS-DRIVE SCREW
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 07/08/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Zimmer biomet complaint (b)(4).Concomitant products: unknown blade, part# ni, lot# ni, unknown driver, part# ni, lot# ni, unknown plate, part# ni, lot# ni.Report source: foreign - event occurred in (b)(6).Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that during a neuro surgery, a screw fractured during insertion.The head of the screw was discarded and the body of the screw remains in the patient's bone.As a result of the fracture, a longer plate was used to ensure retention.No consequences or impact to the patient.It was reported that no further information is available.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
No product was returned or pictures provided; visual and dimensional evaluations could not be performed.Lot identification is necessary for review of device history records, lot identification was not provided.Review of complaint history identified no additional similar complaints for the reported item.However, as the lot number is unknown, an additional review could not be performed.Medical records were not provided.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
1.5MM SYSTEM HIGH TORQUE (HT) CROSS-DRIVE SCREW
Common Device Name
SCREW
Manufacturer (Section D)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
MDR Report Key12252982
Report Number0001032347-2021-00379
Device Sequence Number14372833
Product Code JEY
UDI-Device Identifier00841036056162
UDI-Public00841036056162
Combination Product (Y/N)N
Initial Reporter CountryNO
PMA/510(K) Number
K121589
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/07/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number95-1505
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 07/08/2021
Supplement Date Received by Manufacturer08/31/2021
Initial Report FDA Received Date07/30/2021
Supplement Report FDA Received Date09/07/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age53 YR